Alert archive / Maryland / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 12, 2013, 2:46 PM EDT for Caroline County, Talbot County, Maryland. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2013, 2:46 PM EDT (18:46 UTC)
- Expired
- Apr 12, 2013, 3:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Caroline County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 60 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 416 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WWUS81 KPHI 121846
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EDT FRI APR 12 2013
MDZ019-020-121945-
CAROLINE MD-TALBOT MD-
246 PM EDT FRI APR 12 2013
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE AND TALBOT COUNTIES...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
COVE POINT TO 6 MILES NORTH OF COVE POINT TO 7 MILES SOUTHWEST OF
COVE POINT...MOVING EASTNORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL
BE NEAR TILGHMAN ISLAND...TILGHMAN ISLAND AROUND 255 PM...ST.
MICHAELS...ST. MICHAELS...TALBOT...TALBOT AROUND 305
PM...COPPERVILLE...COPPERVILLE...OXFORD AND OXFORD AROUND 310 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3878 7638 3876 7636 3881 7632 3884 7624
3881 7621 3885 7621 3893 7600 3892 7595
3896 7594 3903 7575 3865 7571 3869 7581
3869 7589 3857 7604 3859 7612 3873 7626
3870 7627 3871 7631 3867 7635
$$
FORECASTER: AMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 12, 1:50 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 12, 1:50 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 PM EDT FRI APR 12 2013
.SYNOPSIS...
A STRONG WARM FRONT WILL TRY TO MOVE NORTHWARD TODAY AS LOW
PRESSURE IN WESTERN NEW YORK REDEVELOPS OVER SOUTHERN NEW JERSEY
LATE THIS AFTERNOON. THAT LOW MOVES TO THE EAST OF NEW ENGLAND BY
SATURDAY MORNING. HIGH PRESSURE BUILDS ACROSS OUR AREA LATE
SATURDAY INTO SUNDAY, THEN SHIFTS OFFSHORE LATE SUNDAY AS A WARM
FRONT LIFTS THROUGH THE AREA MONDAY. THE NEXT COLD FRONT SLOWLY
ARRIVES LATE TUESDAY AND WEDNESDAY, AND IT MAY STALL NEARBY. THIS
FRONT MAY THEN LIFT BACK NORTHWARD AS A WARM FRONT WEDNESDAY NIGHT
AND THURSDAY AS AN AREA OF LOW PRESSURE TRACKS INTO THE GREAT
LAKES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 130 PM, THE WARM FRONT EXTENDED ACROSS THE MARYLAND COUNTIES
OF QUEEN ANNES AND CAROLINE AND CONTINUED EASTWARD THROUGH KENT
COUNTY DELAWARE AND FURTHER EAST OVER PART OF CAPE MAY COUNTY IN
NEW JERSEY.
TEMPERATURES CONTINUE TO REMAIN IN THE 40S TO NEAR 50 TO THE NORTH
OF THE BOUNDARY WITH READINGS INTO THE 60S TO THE SOUTH OF THE
BOUNDARY, WHERE A WARM SOUTHERLY FLOW IS OCCURRING.
THE BOUNDARY WILL TRY TO LIFT NORTHWARD BUT IT WILL HAVE
DIFFICULTY OVERCOMING THE VERY COOL AIR IN THE LOW LEVELS TO THE
NORTH. AS IS COMMON IN THIS TYPE OF A PATTERN, THE BOUNDARY MAY
TAKE ON A SOUTHWEST TO NORTHEAST ORIENTATION ON THE COASTAL PLAIN
WITH THE NORTHWARD PROGRESS OF THE FRONT BEING FASTER ALONG THE
COAST THAN INLAND AS THE LOW LEVEL COLD AIR BECOMES TRAPPED IN A
WEDGE AGAINST THE FOOTHILLS OF THE APPALACHIANS. LOW PRESSURE THAT
WAS LOCATED IN NORTHWESTERN PENNSYLVANIA AT MID MORNING IS
EXPECTED TO SHIFT TO THE SOUTHERN PART OF OUR FORECAST AREA ALONG
THE FRONT LATE THIS AFTERNOON. TODAY'S TEMPERATURE FORECAST IN THE
VICINITY OF THE FRONT REMAINS TRICKY. IT SEEMS FAIRLY LIKELY THAT
OUR NORTHERN COUNTIES WILL REMAIN IN THE 40S WHILE OUR FAR
SOUTHERN COUNTIES ON THE DELMARVA WILL RISE INTO THE 70S.
THE MAIN BAND OF PRECIPITATION IS LOCATED OVER CENTRAL AND EASTERN
NEW JERSEY WITH A LINE OF HEAVIER SHOWERS MOVING THROUGH THE
DELMARVA. THE BACK EDGE OF THE PRECIPITATION IS GRADUALLY PUSHING
EASTWARD AND SHOULD CLEAR THE FORECAST AREA BY AROUND 500 PM.
WE CONTINUE TO EXPECT THE RAIN TO BE MODERATE TO HEAVY AT TIMES
WITH MOST LOCATIONS PICKING UP A HALF INCH TO AN INCH OF RAINFALL.
THERE WILL BE LOCALLY HIGHER AMOUNTS.
WHILE NO LIGHTNING IS OCCURRING WITH THE RAIN AT THIS TIME, THERE
STILL REMAINS THE CHANCE FOR AN ISOLATED THUNDERSTORM ACROSS OUR
SOUTHERN AREAS THROUGH THIS AFTERNOON. THAT POTENTIAL MAY BE
ENHANCED BY THE MID LEVEL SHORT WAVE THAT IS EXPECTED TO PASS
OVERHEAD EARLY THIS AFTERNOON IN THE SOUTHWESTERLY MID LEVEL FLOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
LEFTOVER DRIZZLE ENDS (POSSIBLY A BAND OF CONVECTIVE SHOWERS IN
COASTAL NJ THROUGH DE AT 00Z THIS EVENING) AND THEN SKIES SHOULD
AT LEAST PARTIALLY CLEAR LATE. 00Z/12 NCEP GUIDANCE BLENDED TEMPS.
PATCHY FOG TONIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH
FROM THE GREAT LAKES AND NORTHEAST SATURDAY INTO SUNDAY. THIS
TROUGH LOOKS TO BE REPLACED BY SOME RIDGING MONDAY. THE MAIN
FORECAST CHALLENGE IS THE TIMING OF THE NEXT COLD FRONT WHICH
LOOKS TO OCCUR SOMETIME DURING WEDNESDAY AND THURSDAY. THIS MAY
INVOLVE TWO DIFFERENT FRONTS, ONE THAT SETTLES IN LATE TUESDAY AND
WEDNESDAY AND STALLS BEFORE LIFTING NORTHWARD, THEN A SECOND MORE
PRONOUNCED FRONT APPROACHES LATER THURSDAY. THIS INVOLVES ENERGY
THAT TRACKS TO OUR WEST, WHICH HAS AN IMPACT ON THE TIMING OF THE
FRONTAL BOUNDARIES. WE GENERALLY USED A BLEND OF MODEL GUIDANCE
AND CONTINUITY SATURDAY THROUGH MONDAY, THEN BLENDED IN SOME OF
THE NEW WPC GUIDANCE WITH CONTINUITY THEREAFTER.
FOR SATURDAY AND SUNDAY...AN UPPER-LEVEL TROUGH WILL BE SETTLING
INTO THE NORTHEAST. THERE MAY BE A SECONDARY COOL FRONT OR SURFACE
TROUGH THAT SWINGS THROUGH LATE IN THE DAY SATURDAY, HOWEVER NO
PRECIPITATION IS EXPECTED WITH IT. OTHERWISE, SOME CAA OCCURS FOR
PART OF SATURDAY BEFORE A SECONDARY SURGE ARRIVES SATURDAY NIGHT.
THE WESTERLY FLOW THOUGH WILL HELP THE BOUNDARY LAYER RECOVER WITH
A DECENT AMOUNT OF SUNSHINE SATURDAY. A POTENTIAL FLY IN THE
OINTMENT THOUGH WOULD BE MORE CLOUDS DEVELOPING SATURDAY AS THE
SOUNDINGS SHOW STEEP LOW-LEVEL LAPSE RATES AND THE CONVECTIVE
TEMPERATURES BEING REACHED. THIS IN COMBINATION WITH AN INVERSION
AND SOME MOISTURE BELOW IT SUGGESTS DEVELOPING DAYTIME CUMULUS.
THEREFORE, WE INCREASED THE CLOUD COVER SOME. HIGH PRESSURE
SLIDING INTO THE UPPER OHIO VALLEY SATURDAY WILL MAINTAIN A
TIGHTER PRESSURE GRADIENT ACROSS OUR AREA, THEREFORE A WESTERLY
BREEZE IS ANTICIPATED. SOME STEEPER LOW-LEVEL LAPSE RATES IN
COMBINATION WITH A SHORT WAVE MAY PRODUCE A FEW SHOWERS ACROSS THE
FAR NORTHWEST ZONES, ALTHOUGH MOST OF THE GUIDANCE CONFINES THIS
TO AREAS CLOSER TO THE GREAT LAKES. A STRONGER SHORT WAVE SLIDES
ACROSS THE NORTHERN PART OF THE CWA SATURDAY NIGHT HOWEVER THE
AIR MASS LOOKS DRY ENOUGH. JUST SOME SLIGHT CHC POPS WERE KEPT
ACROSS THE FAR NORTHWEST ZONES SATURDAY INTO SATURDAY NIGHT, THEN
DRY THROUGH SUNDAY. IF WE CAN DROP THE WINDS OFF AND CLEAR THE
SKY, THERE COULD BE PATCHY FROST TOWARD SUNDAY MORNING IN SOME
OUTLYING AREAS.
HIGH PRESSURE SHOULD THEN BE TRANSITIONING TO OUR EAST DURING
SUNDAY. THIS WILL RESULT IN LESS WIND WITH TIME AND ALSO HELP WITH
THE WAA DEVELOPING UP THE OHIO VALLEY AND TOWARD OUR CWA. THIS
SHOULD HELP ORGANIZE A WARM FRONT THAT ARRIVES FROM THE SOUTHWEST
LATE SUNDAY NIGHT. THE STRONGER WAA AND ISENTROPIC UPGLIDE REMAINS
TO OUR WEST, THEREFORE WE KEPT A DRY FORECAST GOING. THE FORECAST
SOUNDINGS SHOW LESS MOISTURE IN THE LOWER LEVELS, THEREFORE LESS
CLOUDS SHOULD BE AROUND ALTHOUGH SOME HIGH LEVEL CLOUDINESS MAY
ARRIVE.
FOR MONDAY AND TUESDAY...THE NEXT SYSTEM IS FORECAST TO TRACK
GENERALLY UP ACROSS THE WESTERN GREAT LAKES MONDAY THEN INTO
CANADA THROUGH TUESDAY. THIS PULLS A WARM FRONT TO OUR NORTH, THEN
THE ASSOCIATED COLD FRONT GRADUALLY ARRIVES AS WE GO THROUGH
TUESDAY. THIS BOUNDARY MAY SLOW ITS SOUTHEASTWARD PROGRESSION
LATER TUESDAY AS THE MAIN SYSTEM IS WELL TO OUR NORTH AND
ADDITIONAL ENERGY GATHERS ACROSS THE SOUTHERN PLAINS. WE CARRIED
SLIGHT CHC OR LOW CHC POPS FROM NORTHWEST TO SOUTHEAST MONDAY
NIGHT AND TUESDAY WITH THE ARRIVAL OF THIS FRONT. THERE IS ALSO
THE POTENTIAL FOR A LEAD SHORT WAVE TO SLIDE ACROSS THE GULF COAST
AND SOUTHEASTERN STATES THROUGH MONDAY. AS THIS OCCURS, OUR FLOW
SHOULD BE SOUTHERLY. IT APPEARS THAT THIS MOISTURE REMAINS TO OUR
SOUTH AS HIGH PRESSURE SITUATED TO OUR EAST TENDS TO DEFLECT IT.
AS A RESULT, WE DID NOT RAISE THE POPS. TEMPERATURES WERE MOSTLY
CONTINUITY WITH A SMALL BLENDING IN OF THE NEW WPC GUIDANCE.
FOR WEDNESDAY AND THURSDAY...AS ENERGY ORGANIZES ACROSS THE
SOUTHERN PLAINS, A NEW SURFACE LOW IS FORECAST TO TRACK UP THROUGH
THE TENNESSEE VALLEY AND INTO THE GREAT LAKES. AS THIS OCCURS,
INCREASING WAA TO ITS EAST WILL HELP SHARPEN THE THERMAL GRADIENT
ALONG THE FRONTAL BOUNDARY. THIS WILL CAUSE THE BOUNDARY TO BECOME
A WARM FRONT AS IT GRADUALLY SHIFTS NORTHWARD. IT IS UNCERTAIN
ATTM IF THIS SCENARIO PLAYS OUT LIKE THE CURRENT ONE, WHICH HAS A
FRONT NEARLY SOUTH OF OUR ENTIRE CWA AND THEREFORE LOCKS IN AN
ONSHORE FLOW. SINCE THE SURFACE HIGH IS FORECAST TO BE TO OUR
EAST, WE MAY END UP HAVING A SOUTHERLY FLOW WINNING OUT THIS TIME
AROUND. WE FAVORED WPC GUIDANCE AT THIS RANGE, WHICH SHOWS A WARM
FRONT LIFTING NORTHWARD. THERE COULD BE SHOWERS WITH THE WAA,
HOWEVER THE MAIN FORCING ATTM LOOKS TO BE CENTERED TO OUR WEST
CLOSER TO THE SURFACE LOW TRACK. THEREFORE, NO REAL CHANGES TO THE
SLIGHT CHC AND LOW CHC POPS WEDNESDAY INCREASING TO CHC POPS
EVERYWHERE THURSDAY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE STEADIER OF THE RAINFALL HAD MOVED TO THE EAST OF KRDG, KABE,
KTTN, KPNE, KPHL AND KILG BY 1730Z. LINGERING LIGHT RAIN SHOWERS ARE
POSSIBLE AT THOSE LOCATIONS INTO THE EARLY EVENING. MEANWHILE, A
LINE OF SHOWERS WILL MOVE ACROSS THE KMIV AND KACY AREAS BEFORE
2100Z WITH ADDITIONAL SCATTERED LIGHT RAIN SHOWERS EXPECTED AT
THOSE LOCATIONS FROM 2100Z UNTIL AROUND 0000Z OR 0100Z.
A WARM FRONT WILL REMAIN ACROSS NORTHEASTERN MARYLAND, CENTRAL
DELAWARE AND INTO EXTREME SOUTHERN NEW JERSEY INTO THIS EVENING.
WEAK LOW PRESSURE IS FORECAST TO MOVE ALONG THE BOUNDARY THIS
EVENING, EVENTUALLY PULLING IT OFF THE COAST.
LOW CLOUDS WILL REMAIN IN PLACE FOR AREAS ALONG AND TO THE NORTHWEST
OF THE FRONT UNTIL AROUND OR SHORTLY AFTER MIDNIGHT. IFR CONDITIONS
WILL LIKELY PREVAIL UNTIL THAT TIME. DRY AIR IS EXPECTED TO BEGIN
BUILDING INTO OUR REGION OVERNIGHT AND THE LOW CLOUDS SHOULD
EVENTUALLY LIFT AND BREAK.
THE WIND WILL FAVOR THE NORTHEAST AT KILG, KPHL, KPNE, KTTN, KABE
AND KRDG FOR THE BALANCE OF THE AFTERNOON WITH SPEEDS MAINLY IN THE
6 TO 12 KNOT RANGE. THE WIND DIRECTION IS FORECAST TO BACK TO THE
NORTH THIS EVENING THEN TO THE NORTHWEST OVERNIGHT. BEING THAT KMIV
AND KACY WILL BE NEAR THE FRONTAL BOUNDARY INTO THIS EVENING, THE
WIND DIRECTION SHOULD FAVOR THE SOUTH OR SOUTHEAST THERE, POSSIBLY
BECOMING VARIABLE AT TIMES. AFTER THE LOW PASSES OFF THE COAST THIS
EVENING, THE WIND DIRECTION SHOULD SETTLE INTO THE NORTHWEST AT KMIV
AND KACY, AS WELL.
OUTLOOK...
SATURDAY AND SUNDAY...OVERALL VFR /A CHANCE OF LOCALIZED FOG
EARLY SATURDAY/. WEST TO NORTHWEST WINDS 10-15 KNOTS WITH GUSTS TO
AROUND 20 KNOTS. THE HIGHEST WINDS FROM LATE MORNING THROUGH EARLY
EVENING. THE WINDS SHOULD DIMINISH SOME LATE SUNDAY.
MONDAY AND TUESDAY...MAINLY VFR. SOUTH-SOUTHEAST WINDS GENERALLY
10-15 KNOTS WITH GUSTS TO 20 KNOTS MONDAY, BECOMING SOUTHWEST
TUESDAY. THE HIGHEST WINDS FROM LATE MORNING THROUGH EARLY
EVENING. A LOW CHANCE OF SOME SHOWERS TUESDAY AS A COLD FRONT
SLOWLY ARRIVES.
&&
.MARINE...
WINDS HAVE DROPPED BELOW 34 KT ACROSS THE NORTHERN WATERS AND THE
GALE WARNING HAS BEEN CANCELLED EARLY. A SMALL CRAFT ADVISORY IS
NOW IN PLACE AND WILL BE IN EFFECT THROUGH 6AM SATURDAY.
OTRW SCA CONTINUES REMAINING ATLC WATERS FOR ENE WIND SHIFTING S
AND GUST 30 KT THIS AFTN. WINDS DIMINISHING TONIGHT AS THEY TURN
NW EVERYWHERE BUT LEFTOVER SEAS WILL BE AN SCA HAZARD ALL ATLANTIC
CW OF NJ AND DE OVERNIGHT.
SEAS WERE RAISED 2-3 FT ABOVE GUIDANCE VCNTY 44065 TODAY.
AS FOR DE BAY: SCA FOR THIS AFTN WHERE A BRIEF WARM SECTOR GUSTY
SSW WIND TO 30 KT IS EXPECTED AND ALSO A POSSIBLE SMW TSTM. TO GET
TO THE GUSTY SSW WINDS...DENSE FOG MAY BE A MARINER PROBLEM DURING
MIDDAY AS SFC DEWPOINTS NEAR 60 OVERRIDE THE COOLER SSTS OF DE
BAY. WINDS IN DE BAY SHIFT NW TONIGHT BUT PROB LESS THAN 23 KT.
OUTLOOK...
A WESTERLY FLOW IS EXPECTED SATURDAY INTO SUNDAY AS LOW PRESSURE
SLIDES TO OUR NORTHEAST. THE BOUNDARY LAYER SHOULD BE MILD ENOUGH
TO LIMIT THE VERTICAL MIXING SATURDAY, HOWEVER CAA FOR A TIME
SATURDAY NIGHT AND SOMEWHAT BETTER MIXING MAY ALLOW GUSTS TO REACH
25 KNOTS. AS HIGH PRESSURE BUILDS ACROSS THE AREA LATER SATURDAY
NIGHT INTO SUNDAY, THE WINDS ARE ANTICIPATED TO DIMINISH. A
SOUTHERLY FLOW THEN DEVELOPS SUNDAY NIGHT WHICH CONTINUES MONDAY
AND TUESDAY. THE WINDS COULD GET CLOSE TO SMALL CRAFT ADVISORY
CRITERIA, AND SEAS BUILD TO 4-5 FEET ON THE OCEAN DUE TO THE
SOUTHERLY FLOW.
&&
.EQUIPMENT...
NWR HAS BEEN OFF THE AIR AT TWO TRANSMITTER SITES FOR AROUND 72
HOURS AND NO ESTIMATED TIME OF RTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS...GORSE/MEOLA
NEAR TERM...IOVINO/MEOLA
SHORT TERM...DRAG
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...DRAG/GORSE/MEOLA
EQUIPMENT...DRAGHazardous weather outlook, Apr 12, 4:33 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 433 AM EDT FRI APR 12 2013 NJZ001-007>010-PAZ054-055-061-062-130845- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH- NORTHAMPTON- 433 AM EDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS WITH LOCALLY HEAVY RAIN TODAY, ESPECIALLY 8 AM TO 3 PM WITH AREAS OF POOR DRAINAGE FLOODING POSSIBLE. A SMALL CHANCE OF ICING BETWEEN 5 AM AND 10 AM AT THE HIGHEST POINT ALONG ROUTE 23 IN SUSSEX COUNTY NEW JERSEY NEAR HIGH POINT NEW JERSEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ060-070-071-101>106- 130845- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 433 AM EDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS WITH LOCALLY HEAVY RAIN BETWEEN 7 AM AND 3 PM. AREAS OF POOR DRAINAGE FLOODING WILL OCCUR AND BRIEFLY SLOW TRAVEL. THERE IS A SMALL CHANCE OF ISOLATED SMALL STREAM FLOODING IN EASTERN PENNSYLVANIA, CENTRAL NEW JERSEY AND EXTREME NORTHERN NEW CASTLE COUNTY DELAWARE DURING MIDDAY. THERE IS A CHANCE OF SOME THUNDERSTORMS, SOME OF WHICH COULD PRODUCE LOCALLY GUSTY WINDS. THE GREATEST CHANCE OF AN ISOLATED DAMAGING THUNDERSTORM IS ACROSS THE DELMARVA TO PERHAPS INTO SOUTHERN NEW JERSEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-130845- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 433 AM EDT FRI APR 12 2013 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-130845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 433 AM EDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SOME THUNDERSTORMS, MAINLY BETWEEN 10 AM AND 5 PM. ONE OR TWO OF THESE COULD PRODUCE SOUTHWEST WIND GUSTS TO 35 KNOTS IN THE DELAWARE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 12, 9:06 AM EDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
906 AM EDT FRI APR 12 2013
NJZ001-007>010-012>015-017>020-022-027-PAZ054-055-061-062-071-
104>106-121400-
ATLANTIC NJ-CAMDEN NJ-CARBON PA-EASTERN MONMOUTH NJ-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-HUNTERDON NJ-LEHIGH PA-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-UPPER BUCKS PA-
WARREN NJ-WESTERN MONMOUTH NJ-
906 AM EDT FRI APR 12 2013
...A LINE OF SHOWERS WITH HEAVY RAINFALL WILL AFFECT
WARREN...CAMDEN...HUNTERDON...MERCER...MORRIS...SOMERSET...SUSSEX...B
UCKS...LEHIGH...MONROE...MONTGOMERY...PHILADELPHIA...CARBON...GLOUCES
TER...NORTHAMPTON...MIDDLESEX...BURLINGTON...MONMOUTH...ATLANTIC AND
OCEAN COUNTIES...
AT 858 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF MOUNTAIN TOP TO 17 MILES SOUTHEAST OF ALLENTOWN TO 2
MILES WEST OF VINELAND...MOVING NORTHEAST AT 75 MPH. THE SHOWERS WILL
BE NEAR VILLAGE SHIRES...STOCKERTOWN...FEASTERVILLE...CORNWELLS
HEIGHTS-EDDINGTON AROUND 910 AM...WOODBOURNE...ROSETO...PENNDEL...
NEWTOWN GRANT AROUND 915 AM...WOODSIDE AND STROUDSBURG AROUND 920 AM.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
LITTLE IN THE WAY LIGHTNING IS NOW OCCURRING WITH THE STORM...A FEW
LIGHTNING STRIKES CANNOT BE RULED OUT.
LAT...LON 3948 7494 4037 7529 4098 7580 4109 7577
4123 7554 4126 7513 4116 7515 4109 7502
4136 7469 4121 7436 4105 7449 4097 7427
4060 7444 4061 7421 4047 7426 4043 7400
4048 7402 4048 7401 4038 7396
ROBERTSONSpecial weather statement, Apr 12, 9:41 AM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 AM EDT FRI APR 12 2013
DEZ001-002-MDZ020-NJZ016-021-121445-
CAROLINE MD-CUMBERLAND NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
941 AM EDT FRI APR 12 2013
...SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WILL AFFECT NEW
CASTLE...KENT...CAROLINE...SUSSEX...SALEM AND CUMBERLAND COUNTIES...
AT 934 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF DOVER TO 9 MILES WEST OF DOVER
TO 14 MILES NORTHWEST OF HURLOCK...MOVING EAST AT 35 MPH. THE
SHOWERS WILL BE NEAR CHESWOLD...DENTON...SANDTOWN...SANDTOWN AROUND
945 AM...HOPE CREEK...LEIPSIC...DOVER SPEEDWAY AROUND 950
AM...WYOMING...RODNEY VILLAGE AND CAMDEN AROUND 955 AM.
MODERATE TO HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3914 7575 3946 7575 3948 7559 3932 7543
3935 7539 3949 7555 3958 7506 3929 7505
3918 7514 3934 7534 3931 7543 3922 7538
3907 7539 3899 7530 3895 7532 3896 7539
3893 7540 3882 7590 3887 7594
ROBERTSONSpecial weather statement, Apr 12, 9:49 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 AM EDT FRI APR 12 2013
DEZ001-002-MDZ020-NJZ016-017-021-121445-
CAROLINE MD-CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-NEW CASTLE DE-
SALEM NJ-
949 AM EDT FRI APR 12 2013
...SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WILL AFFECT
GLOUCESTER...NEW CASTLE...KENT...CAROLINE...SALEM AND CUMBERLAND
COUNTIES...
AT 942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS ALONG A LINE
EXTENDING FROM 15 MILES SOUTH OF NEWARK TO 7 MILES WEST OF DOVER TO
15 MILES NORTH OF HURLOCK...MOVING EAST AT 35 MPH. THE SHOWERS WILL
BE NEAR LEIPSIC...DENTON...HOPE CREEK AROUND 955
AM...WYOMING...HANCOCKS BRIDGE...WOODLAND BEACH...WOODLAND BEACH
AROUND 1000 AM...SALEM...WOODSIDE AND RODNEY VILLAGE AROUND 1005 AM.
MODERATE TO HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3917 7572 3950 7573 3956 7556 3947 7558
3932 7543 3935 7539 3946 7555 3958 7552
3975 7504 3932 7494 3920 7505 3918 7515
3923 7518 3935 7539 3931 7543 3922 7538
3907 7539 3897 7531 3881 7590
ROBERTSONSpecial weather statement, Apr 12, 2:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EDT FRI APR 12 2013
MDZ019-020-121945-
CAROLINE MD-TALBOT MD-
246 PM EDT FRI APR 12 2013
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE AND TALBOT COUNTIES...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
COVE POINT TO 6 MILES NORTH OF COVE POINT TO 7 MILES SOUTHWEST OF
COVE POINT...MOVING EASTNORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL
BE NEAR TILGHMAN ISLAND...TILGHMAN ISLAND AROUND 255 PM...ST.
MICHAELS...ST. MICHAELS...TALBOT...TALBOT AROUND 305
PM...COPPERVILLE...COPPERVILLE...OXFORD AND OXFORD AROUND 310 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3878 7638 3876 7636 3881 7632 3884 7624
3881 7621 3885 7621 3893 7600 3892 7595
3896 7594 3903 7575 3865 7571 3869 7581
3869 7589 3857 7604 3859 7612 3873 7626
3870 7627 3871 7631 3867 7635
FORECASTER: AMCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:21 AM EDT | Gale Warning | PHI | 10 hr | |
| Apr 12, 7:37 AM EDT | Special Weather Statement | PHI | Cumberland, Salem | 53 min |
| Apr 12, 8:33 AM EDT | Special Weather Statement | PHI | Camden, Cumberland, Gloucester, Salem | 57 min |
| Apr 12, 9:06 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Hunterdon, Mercer, Middlesex, Monmouth and 4 more | 54 min |
| Apr 12, 9:41 AM EDT | Special Weather Statement | PHI | Cumberland | 64 min |
| Apr 12, 8:39 AM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's, Talbot | 66 min |
Nearby
Special Weather Statements in Maryland, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.